What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 22, 8:26 AM EST, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 22, 8:26 AM EST, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
926 AM EDT Tue Aug 22 2017
.SYNOPSIS...
A cold front pushing through the Ohio Valley will bring
organized showers and thunderstorms today, then drier and
cooler air moves in for the rest of the week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Made a few PoP timing and coverage adjustments in the near term
into the early short term period per latest radar trends and CAM
solutions. Did adjust temps down a degree or two in the
northwest with extensive cloud cover and incoming pcpn shield
advancing eastward from Indiana.
Although convective coverage has shown a recent downward trend
upstream of our FA, expect that there will be enough coverage to
warrant categorical PoPs through the morning hours for
western/northwestern parts of the FA. Initial cluster(s) of
SHRA/TS is/are not expected to pose much of a svr threat as
destabilization won/t likely be robust enough through morning
to allow for deep convection. Nevertheless, as we progress into
early/mid part of the afternoon, southern and eastern parts of
the area should destabilize enough that afternoon/early evening
activity may pose an isolated damaging wind risk (especially
along and east of the I-71 corridor). Even with this, activity
should exit the FA around or shortly after 00z, bringing an end
to any and all svr risks for late evening into tonight.
...PREVIOUS DISCUSSION...
Varying scenarios playing out via the CAMs, with HiRes
NMM/HRRR slowly diminishing the early morning convection over
Indiana as it pushes toward forecast area. What precipitation
that does work into western forecast area expected bring enough
clouds to inhibit destabilization in the western forecast area
for the afternoon, so have generally kept severe potential
wording further east where enough heating combined with 40kts+
of 0-6km bulk shear will be present as the prefrontal trough
pushes through the eastern forecast area in the 18-22z
timeframe. Main severe threat will be damaging winds. Greatest
confidence in thunderstorm coverage south/east of I-71, along
with greater confidence in at least a few severe storms this
area. NW of I71, expecting most scattered coverage and less
likely to be severe, though a narrow line of storms indicated by
numerous CAMs associated with the frontal passage itself.
In addition to severe threat essentially east of I-71 corridor,
as the progression of the trough slows slightly especially
along and south of the Ohio river, concern is an East-West
oriented line segment which could pose a more favorable pattern
for training storms and a localized flood threat. While ample
deep moisture available over nearly all of area in the form of
PWs at 1.75-2" and warm cloud depths of 3.5-4k, central Ohio
storms likely to be more N-S oriented line segments, which will
produce heavy rain but storms should be fairly progressive.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Cold front to push through the region in the 00-03z timeframe
Wednesday, with some lingering showers in the far southeast as
the surface boundary will be less progressive in nature.
Below normal temperatures through this period with the strong
cold frontal passage and then surface high pressure building in
under an upper level trough where NW flow will dominate the
region through Wed.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Beautiful weather is in store for most of the long term as below
normal temperatures, dry conditions, and lower dewpoints take hold
across the region. Overall, the long term will be characterized by
below normal height anomalies as well as below normal 850 mb
temperatures. This will be in large part due to a longwave trough
axis that looks to remain in close proximity to the region through
the weekend.
Wednesday evening will open up with an upper level low pushing east
across Quebec. At the same time a potent shortwave will drop south
out of Saskatchewan/ Manitoba. This shortwave will drop down
towards Michigan Thursday afternoon acting to reinforce the longwave
trough axis west. As this happens low level CAA will continue with
an expansive cu field likely forming in the afternoon. 850 mb
temperatures Thursday fall to around 8 degrees C (GFS slightly
cooler than the ECMWF) with 1000/ 850 mb thicknesses around 1375 m.
500 mb heights on the NAEFS are around 1 to 2 standardized anomalies
below normal for this time of year with 850 mb temperatures
following suite. Even with it being August still thinking high
temperatures will struggle a bit Thursday given the likely cu
development. Have gone ahead and lowered high temperatures Thursday
into the mid 70s with thicknesses alone supporting highs in the
lower 70s (esp northern zones).
Thursday night into Friday morning the trough axis will begin to
modulate and nudge east allowing the best ageostrophic convergence
to push closer to the area. Friday afternoon thicknesses and 850 mb
temperatures remain similar to Thursday, with the only difference
being less cu probably (thanks to PWATs falling to around 0.60").
Saturday morning looks to be the coolest as surface high pressure
and ageostrophic convergence settles overhead. Winds will also
likely decouple. GFS forecast soundings are hinting at some cirrus
moving in but we will likely see some upper 40s in rural zones
Saturday morning. Saturday afternoon the trough axis will slowly
pull east allowing low level thicknesses and temperatures to ever so
slowly recover. By Sunday surface high pressure will be off to the
east with temperatures approaching the 80 degree mark. The area also
looks to remain dry through Sunday as PWATs hover around 0.50" (or
near record low values for this time of year).
By Monday models begin to diverge as an upper level disturbance is
forecast to dive south into the plains with an upper level jet at
250 mb amplifying. As this occurs the ILN forecast area will fall
into a LFQ which means rain chances will likely be on the increase.
There still remains uncertainty though on how everything will play
out so have just trended towards chance PoPs at this time.
&&
.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
VFR conditions expected through the period, with the exception
of mvfr visibility in developing convection in a couple of
rounds this afternoon. With the prefrontal trough and
approaching cold front, wind gusts to near 25 kts through just
after 00z. As the frontal boundary departs the area overnight,
enough of a gradient remaining to keep some wind to minimize
potential for br.
OUTLOOK...No significant weather.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...JDR/Sites
NEAR TERM...JDR/KC
SHORT TERM...JDR/Sites
LONG TERM...Haines
AVIATION...JDR
Hazardous weather outlook, Aug 22, 11:48 AM EST, 6 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1248 PM EDT Tue Aug 22 2017
INZ050-058-059-066-073>075-OHZ026-034-035-042>046-051>053-060>062-
070-071-077-231700-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Hardin-
Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-
Clark-Preble-Montgomery-Greene-Butler-Warren-Hamilton-
1248 PM EDT Tue Aug 22 2017
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Central Ohio, Southwest Ohio and West Central
Ohio.
.DAY ONE...This Afternoon and Tonight.
An isolated strong to severe storm is possible this afternoon and
into early this evening. Damaging winds will be possible with these
storms.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ080-KYZ089>100-OHZ054>056-063>065-072>074-078>082-088-231700-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Madison-Franklin OH-Licking-
Fayette OH-Pickaway-Fairfield-Clinton-Ross-Hocking-Clermont-Brown-
Highland-Adams-Pike-Scioto-
1248 PM EDT Tue Aug 22 2017
This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, Central Ohio and Southwest Ohio.
.DAY ONE...This Afternoon and Tonight.
Strong to severe thunderstorms are likely from this afternoon into
the evening hours. Damaging winds and hail will be possible with
these storms. In addition heavy rain and multiple rounds of
thunderstorms may lead to a flash flood threat.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant weather conditions.
In the hours before
Special weather statement, Aug 22, 10:36 AM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1136 AM EDT TUE AUG 22 2017
OHZ045-052>054-221600-
Champaign OH-Madison OH-Union OH-Clark OH-
1136 AM EDT TUE AUG 22 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CHAMPAIGN
AND CENTRAL CLARK COUNTIES IN WEST CENTRAL OHIO...NORTH CENTRAL
MADISON AND SOUTHERN UNION COUNTIES IN CENTRAL OHIO UNTIL NOON EDT...
At 1136 AM EDT, radar indicated strong thunderstorms along a line
extending from 6 miles southeast of Urbana to near Huber Heights,
moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Springfield, Northridge, Plain City, Enon, Mechanicsburg, New
California, Choctaw Lake, Harmony, Brighton, Milford Center, South
Vienna, Donnelsville, Catawba, Unionville Center, Mutual, Green
Meadows, Rosedale, State Route 4 at State Route 161, Resaca and
Powhattan.
This includes I-70 in Ohio between mile markers 42 and 71.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4017 8317 3984 8367 3986 8405 3987 8405
4006 8369 4018 8349
TIME...MOT...LOC 1536Z 256DEG 27KT 4003 8368 3986 8405
NovakSpecial weather statement, Aug 22, 10:58 AM EST, 56 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1158 AM EDT TUE AUG 22 2017
OHZ045-046-052>055-062-221645-
Champaign OH-Delaware OH-Madison OH-Franklin OH-Union OH-Clark OH-
Greene OH-
1158 AM EDT TUE AUG 22 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CHAMPAIGN
COUNTY IN WEST CENTRAL OHIO...NORTHWESTERN FRANKLIN AND SOUTHWESTERN
DELAWARE COUNTIES IN CENTRAL OHIO...SOUTHEASTERN CLARK AND NORTHERN
GREENE COUNTIES IN WEST CENTRAL OHIO...NORTHERN MADISON AND
SOUTHEASTERN UNION COUNTIES IN CENTRAL OHIO UNTIL 1245 PM EDT...
At 1158 AM EDT, radar indicated strong thunderstorms along a line
extending from 6 miles west of Plain City to Yellow Springs, moving
east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Columbus, Springfield, Dublin, Westerville, Upper Arlington,
Fairborn, Hilliard, Worthington, London, Yellow Springs, Jefferson,
Powell, Plain City, West Jefferson, Enon, South Charleston,
Mechanicsburg, Choctaw Lake, New California and Polaris.
This includes the following Interstates...
I-70 in Ohio between mile markers 53 and 87.
I-71 in Ohio between mile markers 120 and 123.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4017 8288 3977 8360 3979 8403 4019 8335
TIME...MOT...LOC 1558Z 263DEG 29KT 4008 8339 3980 8393
Novak
Special weather statement, Aug 22, 11:16 AM EST, 38 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1216 PM EDT TUE AUG 22 2017
KYZ091>093-096-OHZ078-221645-
Boone KY-Pendleton KY-Kenton KY-Campbell KY-Clermont OH-
1216 PM EDT TUE AUG 22 2017
...A STRONG THUNDERSTORM WILL AFFECT KENTON...CAMPBELL...SOUTHERN
BOONE...NORTH CENTRAL PENDLETON AND WEST CENTRAL CLERMONT COUNTIES
UNTIL 1245 PM EDT...
At 1215 PM EDT, radar indicated a strong thunderstorm over Walton,
moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Covington, Florence, Independence, Erlanger, Edgewood, Alexandria,
Elsmere, Taylor Mill, Walton, Claryville, Union, Wilder, New
Richmond, Silver Grove, Melbourne, Coldstream, Cold Spring, Ryland
Heights, Crestview and Mentor.
This includes the following Interstates...
I-71 in Kentucky between mile markers 71 and 77.
I-75 in Kentucky between mile markers 169 and 179.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3883 8475 3896 8476 3904 8434 3902 8432
3904 8432 3905 8427 3883 8425 3882 8473
TIME...MOT...LOC 1615Z 257DEG 32KT 3889 8464
ARSpecial weather statement, Aug 22, 11:26 AM EST, 28 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1226 PM EDT TUE AUG 22 2017
OHZ046-053>056-221715-
Licking OH-Delaware OH-Madison OH-Franklin OH-Clark OH-
1226 PM EDT TUE AUG 22 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FRANKLIN...SOUTHEASTERN
DELAWARE...SOUTHEASTERN CLARK...WEST CENTRAL LICKING AND CENTRAL
MADISON COUNTIES UNTIL 115 PM EDT...
At 1225 PM EDT, radar indicated strong thunderstorms along a line
extending from Worthington to South Charleston, moving east at 35
mph.
STORM HAZARDS INCLUDE...
Winds 45 to 50 mph...
Very heavy rain...
Locations impacted include...
Columbus, Dublin, Westerville, Reynoldsburg, Grove City, Upper
Arlington, Gahanna, Hilliard, Worthington, Bexley, London, Jefferson,
Pataskala, Johnstown, West Jefferson, South Charleston, Minerva Park,
Ohio State University, Lake Darby and Polaris.
This includes the following Interstates...
I-70 in Ohio between mile markers 75 and 104.
I-71 in Ohio between mile markers 101 and 124.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3981 8321 3982 8371 4018 8296 4015 8242
TIME...MOT...LOC 1625Z 262DEG 31KT 4010 8304 3981 8365
Binau
Special weather statement, Aug 22, 11:44 AM EST, 10 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1244 PM EDT TUE AUG 22 2017
KYZ092-093-096-OHZ078-079-221730-
Pendleton KY-Kenton KY-Campbell KY-Clermont OH-Brown OH-
1244 PM EDT TUE AUG 22 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL KENTON...CAMPBELL...
NORTHEASTERN PENDLETON...CENTRAL CLERMONT AND WEST CENTRAL BROWN
COUNTIES UNTIL 130 PM EDT...
At 1244 PM EDT, radar indicated a strong thunderstorm over
Claryville, moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Alexandria, Taylor Mill, Georgetown, Claryville, Amelia, Mount Orab,
Bethel, New Richmond, Williamsburg, Felicity, Cold Spring, Ryland
Heights, Hamersville, Mentor, Moscow, California, Visalia, Grants
Lick, Saltair and New Palestine.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3900 8448 3903 8433 3902 8432 3903 8432
3911 8395 3884 8389 3883 8445
TIME...MOT...LOC 1644Z 259DEG 30KT 3891 8436
ARSpecial weather statement, Aug 22, 11:51 AM EST, 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1251 PM EDT TUE AUG 22 2017
KYZ099-100-OHZ079-081-221730-
Mason KY-Lewis KY-Adams OH-Brown OH-
1251 PM EDT TUE AUG 22 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MASON...NORTHWESTERN
LEWIS...SOUTHEASTERN BROWN AND SOUTHERN ADAMS COUNTIES UNTIL 130 PM
EDT...
At 1251 PM EDT, radar indicated a strong thunderstorm over Maysville,
moving northeast at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Maysville, Washington, West Union, Manchester, Aberdeen, Vanceburg,
Lewisburg, Tollesboro, Rome, Blue Creek, Concord, Trinity,
Dunkinsville, Bradysville, Rectorville, Ribolt, Bentonville, Cedar
Mills, Moranburg and Carrs.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3849 8383 3868 8387 3891 8337 3862 8327
TIME...MOT...LOC 1651Z 245DEG 28KT 3864 8375
AR